MAUDE Adverse Event Report: ANGIODYNAMICS, INC. SOLERO; MICROWAVE TISSUE ABLATION APPLICATOR

ANGIODYNAMICS, INC. SOLERO; MICROWAVE TISSUE ABLATION APPLICATOR
Model Number 700106001-US
Medical Device Problem Codes Thermal Decomposition of Device (1071); Temperature Problem (3022)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/03/2025
Type of Reportable Event Malfunction
Event or Problem Description
A distributor reported an end user experienced an issue when using two solero applicators and a solero unit.The first applicator was successfully tested in saline.The applicator was placed in the patient and the ablation was started at 120watts.The unit cutout after 1 minute due to a high reflective power alert.The applicator was removed at which time it was noted the tip of the applicator was black/charred.The second applicator was tested and placed, and again the unit showed a high reflective power.They decided to swap the generator for a back up unit and the procedure was completed with the second applicator and unit.
 
Additional Manufacturer Narrative
The reported device has yet to be returned to the manufacturer for a device evaluation.An investigation into the root cause for product problem is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Additional Manufacturer Narrative
Corrections: d2a, e1, e2, e3.Received one (1) 14cm solero probe for evaluation.The device was received with the cartridge, cable and tubing fully intact.The tip has charring occurring on its exterior.The device was connected to the lab solero generator and the output power timer set to 6 minutes and the output power set to 140 watts.A 1000ml vessel is used for device coolant and the tip was placed in a separate vessel of water, the pump circuit was purged of air.The generator microwave output was enabled, a high reflected power condition immediately occurred.The device was dissected to further investigate the high reflective power error.The n-type cavity appeared normal and did not indicate any defects or workmanship issues.The mcx inside cavity was clean and showed no signs of saline breach or moisture.The charring would not wipe off tip when wiping with wet a cloth.The tip was removed from the device and showed no obvious signs of saline or moisture breach.There is evidence of charring occurring inside the tip, as the ceramic ferrule has a charred, blackened appearance.The definitive root cause of this charring is currently unknown as related to this device, the condition of the tip, center conductor and semi rigid is the likely cause of the high reflected power.The customer's reported complaint description of probe ceramic tip was burnt and displayed high reflected power warning message was confirmed based on evaluation of the returned complaint sample.Root cause for the thermal event at the ceramic tip could not be definitively determined.A review of the device history records was performed for the indicated lots for any deviations related to the reported failure mode of the complaint.The review confirms that the lots met all material, assembly and performance specifications; i.E.No ncr associated with reported failure mode.Labeling review: the directions for use (dfu) which is supplied with this device contains the following statements: intended use/indications for use: the solero microwave tissue ablation (mta) system and accessories are indicated for the ablation of soft tissue* during open, laparoscopic, or percutaneous procedures.Testing the device: - prior to placing the device in the target tissue for ablation, place the tip of the device (including the black shaded zone of the shaft) in a container of sterile water or saline and activate the device at 100 watts for 10 seconds to ensure that the system is functional.Warning: do not initiate the procedure/anesthesia until the applicator has been connected, primed, and the generator status bar indicates "ready".Precautions: - avoid placing lateral forces on the applicator tip during placement or removal.- always use the lowest power and shortest time necessary to achieve the targeted ablation.- each applicator may be used to ablate up to three separate areas of target tissue for each patient at the maximum power and time setting.- inspect the applicator after each ablation.If the applicator appears damaged, utilize another applicator for subsequent ablations.Warning: do not bend the applicator as this may impair the function of the cooling system and may damage the microwave feed line inside the applicator.Warning: when using percutaneously the tip of the antenna may be used to puncture the skin at the point of insertion.Use the minimum force necessary to achieve this and take care not to over advance the applicator.Refer to the shaft depth markings to monitor placement depth.Take care to not bend the tip as it may cause damage to the device.Operational instructions: - inspect all devices and packaging for damage prior to use.Do not use any devices that are damaged or if the sterile barrier is breached.Do not use the solero generator if it has been dropped or damaged.Warning: after each ablation inspect the applicator for any damage.If any damage is observed the applicator should be discarded and replaced with a new applicator.Solero generator: the user manual (16750971-21), which is supplied to the user with this unit contains the following statements: 6.2.5 high reflected power: the system will display a warning when the reflected power exceeds a preset threshold as shown and abort the ablation.If this occurs, microwave energy is unable to be effectively transferred from the applicator tip into the targeted tissue due to desiccation.Further progress is blocked until the warning is acknowledged if a "high reflected power" condition is indicated, several sources are possible and warning message will be displayed as shown the following are several possible sources leading to the "high reflected power" condition: · the applicators active region may not be fully inserted into the tissue or a transient gas pocket may have formed around the applicator tip.Adjust the positioning of the applicator.Adjust time as necessary.Press start/stop button to restart the ablation.· connection to the generator may have been lost.Check the connection to the generator.Adjust time as necessary.Press the start/stop button to restart the ablation.· the applicator may be defective.Replace the applicator with a new one.· if the problem persists, contact angiodynamics inc.For technical support.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
SOLERO
Common Device Name
MICROWAVE TISSUE ABLATION APPLICATOR
Manufacturer (Section D)
ANGIODYNAMICS, INC.
10 glens falls technical park
glens falls NY 12801
Manufacturer (Section G)
ANGIODYNAMICS, INC.
10 glens falls technical park
glens falls NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key22461863
Report Number1317056-2025-00179
Device Sequence Number12968422
Product Code NEY
UDI-Device IdentifierH787700106001US0
UDI-PublicH787700106001US0
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K162449
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number700106001-US
Device Lot Number5832828
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/03/2025
Supplement Date Received by Manufacturer11/03/2025
Initial Report FDA Received Date07/09/2025
Supplement Report FDA Received Date11/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown